Mississippi, 2004

Hail and Damaging Wind in Mississippi, June 2, 2004

June 2, 2004 · NWS MEG · 3 events in 3 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 2, 8:34 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 2, 8:34 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
934 AM CDT WED JUN 2 2004

.DISCUSSION...

CURRENT FORECAST IS OK AND NO UPDATES PLANNED AT THIS TIME.
SATELLITE SHOWS NORTHERN PART OF MCS THAT SKIRTED NORTH MS THIS
MORNING IS WEAKENING. SCATTERED SHOWERS AND THUNDERSTORMS THAT
MOVED INTO NORTH MS EARLIER ARE QUICKLY DISSIPATING. AS A
RESULT...THINK CLOUD COVER ACROSS THE MIDSOUTH WILL THIN THIS
AFTERNOON. NEXT MATTER OF CONCERN IS THE WEAK COLD FRONT JUST TO OUR
NORTH. LATEST SURFACE ANALYSIS SHOWS THAT IT STRETCHES FROM
SOUTHERN IL ACROSS SOUTHEAST MO INTO NORTHERN AR. THIS FRONT WILL
MOVE SLOWLY SOUTHEASTWARD TODAY. THINK ISOLATED TO SCATTERED
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. WITH CAPES FORECAST
TO CLIMB TO NEAR 3000 J/KG AND DRY AIR ALOFT AS INDICATED BY 12Z
LZK SOUNDING...PULSE TYPE STORMS WITH MICROBURST POTENTIAL ARE
POSSIBLE.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 2, 2:06 AM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
306 AM CDT WED JUN 2 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
306 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A WEAK COLD FRONT WILL MOVE INTO THE MID-SOUTH TODAY AND MAY TRIGGER
A FEW THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAINLY SOUTH OF
INTERSTATE 40. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The Columbus AFB radar (KGWX), 22 km away, was scanning. The volume nearest the first event began at 17:15 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
June 2, 11:17 AM CST to 11:25 AM CST
Where
Monroe County, Aberdeen
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
33.817, -88.550

Several trees were blown down.

Hail, Benton

When
June 2, 6:34 PM CST to 6:40 PM CST
Where
Benton County, 3 mi S of Ashland
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
34.783, -89.167

Hail, Union

When
June 2, 7:39 PM CST to 7:45 PM CST
Where
Union County, New Albany
Measured
0.75 in hail
Property damage
$10
Reported by
TRAINED SPOTTER
Coordinates
34.500, -89.000

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405941, 5405942, 5405943.